Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS State College, PA

January 30, 20138 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jan 30, 2013, 11:46 AM EST for 8 counties in Pennsylvania. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2013, 11:46 AM EST (16:46 UTC)
Expired
Jan 30, 2013, 12:30 PM EST
In force
44 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Centre County, PA, Fulton County, PA, Huntingdon County, PA, Mifflin County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 76 km from the middle of the area, began a volume at 16:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 11:50 AM ESTTSTM WND DMG3 S Williamsburg, PATREES DOWN ON FENCE AT ROYER MANSION AND LARGE LIMB BLOCKING ROYER MTN ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2013-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2013-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

345 
WUUS51 KCTP 301646
SVRCTP
PAC009-013-021-027-057-061-087-111-301730-
/O.NEW.KCTP.SV.W.0002.130130T1646Z-130130T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1146 AM EST WED JAN 30 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEDFORD COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  BLAIR COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN CAMBRIA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHWESTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL SOMERSET COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL CENTRE COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1230 PM EST

* AT 1136 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE SHOWERS PRODUCING DAMAGNIG WIND GUSTS. THESE SEVERE
  STORMS EXTENDED FROM PRINCE GALLITZIN STATE PARK TO NEWRY TO
  GARRETT...MOVING EAST AT 55 MPH. THESE STORMS ARE CAPABLE OF       
  PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  TYRONE AND DELGROSSO'S AMUSEMENT PARK...
  TYRONE AND WILLIAMSBURG...
  WARRIORS MARK AND SPRUCE CREEK...
  JUNIATA COLLEGE AND RAYSTOWN DAM...
  CLEARVILLE AND WELLS TANNERY...
  MCALEVYS FORT AND WHIPPLE DAM STATE PARK...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 157...I-99 BETWEEN MILE MARKERS 0 AND 52.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ROUTE 522...STATE ROAD 453.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DAMAGING WINDS UP TO 69 MPH WERE REPORTED IN CHICKORY SUMMIT WITH 
THIS LINE OF SEVERE THUNDERSTORMS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3987 7903 4037 7852 4073 7862 4070 7771
      4042 7770 4038 7775 4032 7772 4022 7776
      4006 7786 3986 7808
TIME...MOT...LOC 1645Z 275DEG 50KT 4067 7838 4036 7833
          3987 7885

$$

FORECASTER: DEVOIR
1 follow-up statement
957 
WWUS51 KCTP 301712
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1212 PM EST WED JAN 30 2013

PAC009-013-021-027-057-061-087-111-301730-
/O.CON.KCTP.SV.W.0002.000000T0000Z-130130T1730Z/
BEDFORD PA-BLAIR PA-CAMBRIA PA-FULTON PA-HUNTINGDON PA-MIFFLIN PA-
SOMERSET PA-CENTRE PA-
1212 PM EST WED JAN 30 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EST
FOR CENTRE...SOMERSET...MIFFLIN...HUNTINGDON...FULTON...CAMBRIA...
BLAIR AND BEDFORD COUNTIES...

AT 1201 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE SHOWERS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FRANKLINVILLE TO CASSVILLE TO RAINSBURG...MOVING EAST
AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  HARRISSONVILLE AND FORT LITTLETON...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 120 AND 186...I-70 BETWEEN
MILE MARKERS 147 AND 157...I-99 BETWEEN MILE MARKERS 0 AND 52.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 30...ROUTE 220...ROUTE 522...STATE ROAD 453.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE...AND STAY AWAY FROM WINDOWS.

PLEASE REPORT STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER 
SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 3987 7903 4037 7852 4073 7862 4070 7771
      4042 7770 4038 7775 4032 7772 4022 7776
      4006 7786 3986 7808
TIME...MOT...LOC 1711Z 275DEG 50KT 4064 7791 4033 7786
          3984 7838

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 10:03 AM EST, 1 hour 43 minutes earlier.

Area forecast discussion, Jan 30, 10:03 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1003 AM EST WED JAN 30 2013

.SYNOPSIS...
A MILD SOUTHERLY FLOW AHEAD OF A POWERFUL COLD FRONT WILL BRING
UNSEASONABLY WARM TEMPERATURES TODAY. THE SHARP COLD FRONT WILL
PLOW THROUGH THE AREA LATER TODAY AND TONIGHT...ACCOMPANIED BY
STRONG GUSTY WINDS AND SIGNIFICANT RAINFALL. A LINE OF FAST-MOVING
THUNDERSTORMS MAY FORM ALONG THE FRONT...ENHANCING THE THREAT FOR
HEAVY RAIN AND STRONG WINDS. A COLD AND BRISK NORTHWEST FLOW
BEHIND THE FRONT WILL BRING BELOW NORMAL TEMPERATURES THROUGH THE
END OF THE WEEK...WITH ACCUMULATING SNOW LIKELY IN THE NORTHWEST
MOUNTAINS AND LAUREL HIGHLANDS.

&&

.NEAR TERM /THROUGH TONIGHT/...
IMPRESSIVE 850 MB WIND FIELD TRANSLATING EASTWARD ACROSS THE
ALLEGHENIES THIS MORNING. WEAKENING CONVECTIVE LINE WHICH PREVIOUSLY
EXHIBITED A SHARP NCFRB OVER EASTERN OHIO HAS PUSHED INTO PA WITH
MODERATE SHOWERS NOW OVER WARREN...MCKEAN AND ELK COUNTIES. HIGH
RES MESO MODELS INDICATE CONTINUED WEAKENING OF THE INITIAL
LINE... WHICH IS HUNDREDS OF MILES AHEAD OF THE COLD FRONT...
THROUGH THE EARLY AFTERNOON HOURS...WITH A SECONDARY SURGE OF
SHOWER ACTIVITY DEVELOPING THIS AFTERNOON AND EVENING AHEAD OF THE
COLD FRONT. HIGHER ELEVS ARE WELL MIXED AND LOW STATIC STABILITY
IN THE HIGHLY SHEARED BOUNDARY LAYER SUPPORTS DOWNWARD MIXING OF
HIGHER WINDS OVER THE RIDGES AND WESTERN VALLEYS. WINDS WILL
REMAIN GUSTY IN ADVANCE AND BEHIND TONIGHT'S COLD FRONT...AND
AGAIN WITH THE ISALLOBARIC COUPLET PASSAGE THURSDAY MORNING. WITH
THIS IN MIND...ISSUED A LONG DURATION WIND ADVISORY MATCHING UP
NICELY WITH BUF AND LWX FOR THE LAUREL HIGHLANDS THROUGH THE
NORTHWEST MOUNTAINS.

MY EASTERN VALLEYS HAVE YET TO MIX OUT AND REMAIN IN THE MIDDLE TO
UPPER 30S. ELSEWHERE...HUGE TEMP JUMPS HAVE BEEN SEEN ACROSS CENTRAL
AND WESTERN PORTIONS OF THE COMMONWEALTH WHERE WIDESPREAD 50S AND
60S PREVAIL...EVEN A 70F THIS HOUR AT KLBE. THE LLVL COLD AIR DAMMING
SHOULD FINALLY BE SCOURED OUT AHEAD OF THE FRONT...WITH
GUSTY/MILD SSWLY WINDS AIDING IN MUCH- ABOVE NORMAL MAXES WITH
HIGHS IN THE 55-65 RANGE. TEMPS WILL FALL SHARPLY BEHIND THE FRONT
LATE TONIGHT WITH LOWS 25-40F FROM NW TO SE.

A VIGOROUS MID-UPPER LEVEL TROUGH AND ASSOCD HEIGHT FALLS WILL
SHIFT EWD ACRS THE MS/TN/OH VLYS TDY AND REACH THE N-CENTRAL
APPALACHIANS BY THE END OF THE PD. AN IMPRESSIVE 60-80KT SSWLY
LLJ WILL PRECEDE THE H5 TROUGH AND ITS ATTENDANT WELL-DEFINED
COLD FRONT...SUPPORTING A VERY STG MSTR FLUX WITH PWAT VALUES ON
THE ORDER OF +3-5 STD. THE HIGHLY ANOMALOUS PWATS/MSTR FLUX ALONG
WITH STRONG LG SCALE AND FRONTAL LIFT WILL SUPPORT SIGNIFICANT
RAFL AMTS ALONG/AHEAD OF THE ADVANCING FRONTAL BOUNDARY. THE
30/00Z MODEL SUITE SHOWED GOOD AGREEMENT WITH QPF PLACEMENT AND
AMTS...WITH MINOR TIMING DIFFS ON HOW QUICKLY THE PCPN PUSHES EWD.
THE GFS IS A BIT MORE PROGRESSIVE THAN THE OTHER GUIDANCE...BUT
ALL OF THE MODELS APPEAR TO HAVE SLOWED DOWN AND SHIFTED THE MAIN
QPF AXIS A LITTLE FURTHER WEST. THIS WWD SHIFT IS ALSO REFLECTED
IN THE SREF/GEFS PROBABILITIES. FOLLOWED HPC QPF FOR D1 WITH
WDSPRD 1" INCH AMTS THRU 12Z THUR...WITH LOCALIZED 2" AMTS
POSSIBLE.

THE FCST MOD TO HVY RAINFALL COMBINED WITH ENHANCED RUNOFF DUE TO
COLD SEASON HYDRO EFFECT WILL CAUSE SIGNIFICANT RISES ON AREA
RIVERS AND STREAMS. THERE IS THE POTENTIAL FOR INTENSE RAINFALL
OVER A SHORT PERIOD WHICH MAY LEAD TO RAPID RISES ALONG SMALLER
STREAMS AND CREEKS. GIVEN SOME UNCERTAINTY IN THE AXIS OF HIGHEST
QPF AND NOTABLE WWD SHIFT IN THE MODELS...DECIDED TO EXPAND THE
FLOOD WATCH TO ENCOMPASS THE ENTIRE CWA. ALSO CUT THE END TIME
BACK TO 12Z THURS TO COINCIDE WITH THE END OF THE SIGNIFICANT
RAINFALL AND NEIGHBORING OFFICES.

COLD AIR WILL QUICKLY RUSH IN BEHIND THE COLD FRONT LATE TONIGHT
INTO EARLY THURS...AND MAY TRANSITION RAIN TO SNOW ACRS THE WRN
ALLEGHENIES WITH A LGT ACCUM /1" OR LESS/ POSSIBLE BY 12Z THURS.
THE SNOW ACCUM IS MORE OF A DAY 2-3 ISSUE AND WILL EXPAND ON THIS
IN THE SHORT TERM SECTION.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
THIS PERIOD WILL BE HIGHLIGHTED BY A BRUTAL REMINDER THAT WE ARE
STILL IN THE WINTER SEASON. 850MB TEMPS WILL GO FROM PLUS 10-15C
TO MINUS 10-15C IN ABOUT 12-18 HOURS. WITH STRONG AND COLD NW FLOW
TRAJECTORIES DEVELOPING OVER THE GRT LKS...EXPECT LAKE ENHANCED
SNOWS OVER THE WESTERN HIGH TERRAIN WITH LGT-MOD ACCUMS PSBL IN
THE NW SNOWBELT AND LAUREL HIGHLANDS. STAYED CLOSED TO HPC WWD
NUMBERS...WITH AMTS SPREAD OUT OVER A 24-30PD TO AVOID AN ADVY AT
THIS POINT. BUFKIT SOUNDINGS SUGGEST PEAK WIND GUSTS IN EXCESS OF
40KTS ARE PSBL DURING THE DAY...WITH STRONG CAA SUPPORTING DEEP
BLYR MIXING OF HIGHER MOMENTUM WINDS ALOFT DOWN TO THE SFC. AGAIN
WILL HIGHLIGHT STRONG WINDS IN THE HWO FOR THURS...WITH A GENERAL
SLACKENING INTO THURS NGT. TEMPS WILL RANGE FROM THE MID 20S IN
THE ALLEGHENIES TO THE UPPER 30S/LOW 40S IN THE SE ZONES. THESE
MAY BE EARLY HIGHS WITH A STEADY DOSE OF CAA EXPECTED THRU THE
DAY WHICH MAY RESULT IN STEADY TO SLOWLY FALLING TEMPS.

SEVERAL MODELS SHOW A REINFORCING S/W TROUGH PIVOTING SEWD FROM
THE UPPER MS VLY AND ROTATING THRU THE OH VLY INTO THE MID-ATLC
AND NE STATES ON FRI. AN ASSOC CLIPPER TYPE SYSTEM IS FCST TO
STREAK EWD ALONG THE OH RIVER INTO THE WV/MD PHNDLS. ALTHOUGH MDL
QPFS INDICATE SNOWS REMAINING CONFINED TO THE WRN MTNS...THE TRACK
OF THE HEIGHT FALL CENTER AND SFC LOW TO THE SOUTH OF PA SUGGESTS
MUCH OF THE AREA MAY BE IN THE SWEET SPOT FOR A PERIOD OF LGT WAA
OR JET-ENHANCED DEFORMATION SNOW. THE NEW 30/03Z SREF MEAN IS
DEPICTING THIS QUITE WELL. ANOTHER PERIOD OF GUSTY WINDS IS LKLY
FRIDAY AS THIS CLIPPER CONTINUES TO TRACK EWD OFF THE NJ/DELMARVA.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ARRIVAL OF HIGH PRES RIDGE SHOULD BRING AN END TO LES ACTIVITY BY
SATURDAY. A WEAK UPPER LEVEL FEATURE WILL BRING CLOUDS AND LIKELY
-SN TO THE AREA SATURDAY NIGHT BEFORE HIGH PRES RETURNS AGAIN FOR
SUNDAY...THOUGH SNOW SHOWERS LINGER IN HIGHER TERRAIN THANKS TO
UPSLOPE FLOW. TEMPS MODERATE A BIT THIS WEEKEND...BUT HIGHS STILL
TOP OUT A BIT BELOW NORMAL.

FLOW PATTERN TRIES TO BECOME MORE ZONAL EARLY NEXT WEEK...THOUGH
STRONGER CLIPPER SYSTEM ROTATES THROUGH THE WEAK CYC FLOW IN TUE
TIMEFRAME /BUT TIMING REMAINS IN QUESTION DUE TO VARIATIONS IN
HOW THE MODELS HANDLE THE INDIVIDUAL SHORTWAVES/. THIS SHOULD
BRING SOMEWHAT MILDER AIR INTO THE REGION FOR EARLY IN THE WEEK.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FRONT CREEPS EASTWARD OVERWHELMING THE COLD AIR WHICH WILL
ERODE ANY TRAPPED MOISTURE. THIS WILL SLOWLY LIFT ANY DENSE FOG
THAT HAS SETTLED OVER THE EASTERN TAF STIES. THE WESTERN TAF
SITES REMAIN IN SOUTHERN FLOW WITH MAINLY CLEAR SKIES. THE DENSE
FOG SHOULD LIFT BY LATE MORNING...THOUGH LOW CIGS SHOULD REMAIN
THROUGH MOST OF THE DAY.

AS THE COLD FRONT APPROACHES LATER TODAY...EXPECT RAIN
SHOWERS...WITH POSSIBLE THUNDERSTORMS DUE TO THE WARM
TEMPERATURES...LOW LEVEL JET AND INSTABILITY. ANY CLEAR SKIES WILL
GIVE WAY TO IFR CIGS AND VSBYS LATE THIS AFTERNOON AND OVERNIGHT.
STRONG LOW LEVEL JET WILL ALLOW FOR LLWS LATE THIS MORNING AND
THROUGH THE DAY AND OVERNIGHT...BEFORE IT MOVES OFF POST
FRONTAL...AROUND 09Z. EXPECT RAIN SHOWERS TO MOVE THROUGH THE
REGION FROM BEGINNING AROUND 18Z IN THE WEST AND MAKING IT/S WAY
INTERMITTENLY  OVERNIGHT.

OUTLOOK...

WED...LOW CIGS/FOG...ESP NORTH AND EAST. AFTERNOON SHOWERS WILL
DEVELOP FOLLOWED BY A STRONG COLD FROPA WED EVENING...WITH GUSTY
THUNDERSTORMS POSSIBLE.

THU...SHSN/LOW VSBYS POSSIBLE W MTNS.

FRI-SUN...SHSN/MVFR CIGS POSS W MTNS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR PAZ004>006-010>012-017>019-024>028-033>037-041-042-
045-046-049>053-056>059-063>066.
WIND ADVISORY UNTIL NOON EST THURSDAY FOR PAZ004-005-010-011-
017-024-025-033-034.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...CERU
AVIATION...CERU
Hazardous weather outlook, Jan 30, 9:33 AM EST, 2 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
933 AM EST WED JAN 30 2013

PAZ006-012-018-019-037-041-042-045-046-049>053-058-311445-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
933 AM EST WED JAN 30 2013

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL
PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40
TO 45 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ010-011-017-311445-
ELK-CAMERON-CLEARFIELD-
933 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL
PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40
TO 45 MPH RANGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004-005-311445-
WARREN-MCKEAN-
933 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL
PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40
TO 45 MPH RANGE. PERSISTENT LAKE EFFECT SNOW SHOWERS MAY PRODUCE
MODERATE SNOW ACCUMULATIONS THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024-025-033-034-311445-
CAMBRIA-BLAIR-SOMERSET-BEDFORD-
933 AM EST WED JAN 30 2013

...WIND ADVISORY IN EFFECT UNTIL NOON EST THURSDAY...
...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT. A NARROW...FAST MOVING LINE OF SHOWERS AND
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS.

STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL
PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   FLOOD WATCH.

STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40
TO 45 MPH RANGE. PERSISTENT LAKE EFFECT SNOW SHOWERS MAY PRODUCE
MODERATE SNOW ACCUMULATIONS IN THE LAUREL HIGHLANDS THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ026>028-035-036-056-057-059-063>066-311445-
HUNTINGDON-MIFFLIN-JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
933 AM EST WED JAN 30 2013

...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH
THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT. A NARROW...FAST MOVING LINE OF SHOWERS AND
THUNDERSTORMS MAY PRODUCE DAMAGING WIND GUSTS.

STRONG WINDS ARE EXPECTED ALONG AND BEHIND A SHARP COLD FRONTAL
PASSAGE. PEAK GUSTS UP TO 45 MPH ARE POSSIBLE ESPECIALLY OVER THE
HIGHER ELEVATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

STRONG WINDS WILL CONTINUE ON THURSDAY WITH PEAK GUSTS IN THE 40
TO 45 MPH RANGE. PERSISTENT LAKE EFFECT SNOW SHOWERS MAY PRODUCE
MODERATE SNOW ACCUMULATIONS IN THE LAUREL HIGHLANDS THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jan 30, 11:32 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1132 AM EST WED JAN 30 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 AM     TSTM WND GST     3 W NANTY GLO           40.47N  78.89W
01/30/2013  M69 MPH          CAMBRIA            PA   PUBLIC

            MEASURED 69 MPH GUST...PEA SIZED HAIL AND TREES DOWN AT
            CHICKORY SUMMIT.

&&

EVENT NUMBER CTP1300001

GAD

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 10:15 PM ESTDense Fog AdvisoryCTPAdams, Cameron, Centre, Clinton, Columbia, Cumberland and 18 more11 hr
Jan 30, 9:32 AM ESTWind AdvisoryCTPAdams, Bedford, Blair, Cambria, Cameron, Centre and 27 more32 hr
Jan 30, 10:57 AM ESTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset48 min
Jan 30, 11:48 AM ESTSpecial Weather StatementCTPCameron, Centre, Clearfield42 min
Jan 30, 12:24 PM ESTSpecial Weather StatementCTPCumberland, Franklin, Juniata, Mifflin, Perry51 min
Jan 30, 1:16 PM ESTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Franklin, Perry, Schuylkill44 min
Jan 30, 2:30 PM ESTLake Effect Snow WatchCTPWarren14 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.